Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 202, NWS Raleigh, NC

August 6, 20154 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 6, 2015, 5:27 PM EDT for 4 counties in North Carolina. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2015, 5:27 PM EDT (21:27 UTC)
Expired
Aug 6, 2015, 6:18 PM EDT
In force
51 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Granville County, NC, Halifax County, NC, Vance County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 81 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

028 
WUUS52 KRAH 062127
SVRRAH
NCC077-083-181-185-062230-
/O.NEW.KRAH.SV.W.0202.150806T2127Z-150806T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EDT THU AUG 6 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VANCE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
  WARREN COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHWESTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 630 PM EDT

* AT 524 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE 
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO NEAR 60 MPH. 
  THE LINE EXTENDED FROM 10 MILES SOUTHWEST OF KERR LAKE TO 
  HENDERSON TO 10 MILES SOUTHWEST OF WARRENTON... MOVING NORTHEAST 
  AT 35 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  ROANOKE RAPIDS...HENDERSON...OXFORD...WARRENTON...NORLINA...
  LITTLETON...STOVALL...MIDDLEBURG...MACON AND OAK HILL...
  KERR LAKE... LAKE GASTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY. 

&&

LAT...LON 3651 7790 3648 7776 3648 7767 3614 7772
      3614 7789 3617 7792 3619 7792 3619 7797
      3618 7798 3621 7802 3621 7811 3625 7813
      3626 7817 3627 7831 3623 7835 3638 7879
      3654 7880 3654 7790
TIME...MOT...LOC 2124Z 235DEG 29KT 3640 7834 

$$

PWB
3 follow-up statements
459 
WWUS52 KRAH 062145
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
545 PM EDT THU AUG 6 2015

NCC077-083-181-185-062230-
/O.CON.KRAH.SV.W.0202.000000T0000Z-150806T2230Z/
VANCE NC-GRANVILLE NC-WARREN NC-HALIFAX NC-
545 PM EDT THU AUG 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHERN VANCE...NORTHEASTERN GRANVILLE...WARREN AND NORTHWESTERN
HALIFAX COUNTIES...

AT 545 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS STORM WAS LOCATED NEAR LITTLETON...OR 7 MILES EAST OF
WARRENTON...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...WARRENTON...NORLINA...LITTLETON...STOVALL...
MIDDLEBURG...MACON...MEDOC MOUNTAIN STATE PARK...SOUTHPOINTE AND
MORNINGSTAR MARINAS AND DREWRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR KERR LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM.  IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 3614 7786 3617 7792 3619 7792 3619 7796
      3637 7831 3639 7861 3653 7873 3654 7871
      3654 7790 3651 7790 3648 7776 3648 7767
      3614 7772
TIME...MOT...LOC 2145Z 212DEG 34KT 3643 7803 

$$

PWB
220 
WWUS52 KRAH 062206
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
606 PM EDT THU AUG 6 2015

NCC077-062214-
/O.CAN.KRAH.SV.W.0202.000000T0000Z-150806T2230Z/
GRANVILLE NC-
606 PM EDT THU AUG 6 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRANVILLE COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3651 7790 3648 7776 3648 7767 3616 7772
      3614 7781 3648 7829 3651 7850 3654 7845
      3654 7790
TIME...MOT...LOC 2204Z 241DEG 11KT 3650 7800 

$$

NCC083-181-185-062230-
/O.CON.KRAH.SV.W.0202.000000T0000Z-150806T2230Z/
VANCE NC-WARREN NC-HALIFAX NC-
606 PM EDT THU AUG 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHERN VANCE...WARREN AND NORTHWESTERN HALIFAX COUNTIES...

AT 604 PM EDT... A SEVERE THUNDERSTORM CONTINUED TO BE LOCATED NEAR 
KERR LAKE...OR 11 MILES NORTHEAST OF WARRENTON...MOVING NORTHEAST AT 
25 MPH.

LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...WARRENTON...NORLINA...LITTLETON...MACON...MEDOC
MOUNTAIN STATE PARK...SOUTHPOINTE AND MORNINGSTAR MARINAS...JOHN H
KERR RESERVOIR...TUNGSTEN AND LAKE GASTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR KERR LAKE GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM.  IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 

&&

LAT...LON 3651 7790 3648 7776 3648 7767 3616 7772
      3614 7781 3648 7829 3651 7850 3654 7845
      3654 7790
TIME...MOT...LOC 2204Z 241DEG 11KT 3650 7800 

$$

PWB
714 
WWUS52 KRAH 062218
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EDT THU AUG 6 2015

NCC083-181-185-062227-
/O.CAN.KRAH.SV.W.0202.000000T0000Z-150806T2230Z/
VANCE NC-WARREN NC-HALIFAX NC-
618 PM EDT THU AUG 6 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN VANCE...WARREN AND
NORTHWESTERN HALIFAX COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS STILL
POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT TREES DOWN OR ANY OTHER STORM REPORTS... PLEASE CALL 8 0 0 
4 4 4 7 9 2 8. 

LAT...LON 3651 7790 3648 7776 3648 7767 3616 7772
      3614 7781 3648 7829 3651 7850 3654 7845
      3654 7790
TIME...MOT...LOC 2212Z 235DEG 29KT 3656 7789 

$$

PWB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:40 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Aug 6, 3:40 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
340 PM EDT THU AUG 6 2015

.SYNOPSIS...A FRONT WILL REMAIN STALLED OUT NEAR THE NORTH CAROLINA
VIRGINIA BORDER THROUGH FRIDAY... AS A WAVE OF LOW PRESSURE MOVES
EAST ALONG THE FRONT ACROSS OUR AREA. THE LOW AND FRONT WILL PUSH TO
OUR SOUTHEAST FRIDAY NIGHT INTO EARLY SATURDAY. WEAK HIGH PRESSURE
WILL BUILD OVER THE REGION LATE SATURDAY INTO SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM THURSDAY...

STORMS ARE INCREASING IN COVERAGE AND INTENSITY OVER MUCH OF CENTRAL
NC IN AN AREA THAT RECEIVED STRONG HEATING EARLIER TODAY. MID LEVEL
LAPSE RATES REMAIN MEAGER... BUT MLCAPE HAS RISEN TO 1500-2000 J/KG
WITH 8+ C/KM LOW LEVEL LAPSE RATES AND STILL-MARGINAL BUT IMPROVING
EFFECTIVE SHEAR OF 20-25 KTS. GIVEN THE ABOVE-NORMAL PW AND
INCREASING DYNAMIC FORCING FOR ASCENT WITH THE APPROACH OF A POTENT
MID LEVEL SHORTWAVE TROUGH FROM THE WEST AND ITS ATTENDANT SURFACE
LOW... SCATTERED TO NUMEROUS STORMS SHOULD PERSIST WITH A THREAT OF
SPORADIC WET MICROBURSTS THROUGH MID EVENING. BEHIND THIS INITIAL
BATCH OF STORMS... ADDITIONAL SHOWERS AND STORMS ASSOCIATED WITH
SUBTLE PERTURBATIONS ROTATING OUT OF THE SHORTWAVE TROUGH BASE AND
FEEDING ON ELEVATED INSTABILITY AND DEEPENING MOISTURE WILL CONTINUE
TO TRACK EAST THEN NE INTO THE AREA WELL INTO TONIGHT... AND SOME OF
THESE TOO COULD BECOME STRONG ESPECIALLY THIS EVENING... UNTIL THE
LOSS OF HEATING AND COMPETING OUTFLOWS START TO CURB STORM DEPTH AND
STRENGTH... EVENTUALLY DEVOLVING INTO AREAS OF SHOWERS AND JUST A
FEW STORMS OVERNIGHT. ALL TOLD... WILL STICK WITH HIGH-END LIKELY
POPS OVER THE ENTIRE CWA THROUGH MUCH OF THE EVENING... TRENDING
DOWN TO HIGH CHANCE OR LOW LIKELY POPS OVERNIGHT AS THE SURFACE LOW
OVER WRN KY TRANSLATES INTO THE AREA WITH CONTINUED FALLING HEIGHTS
ALOFT. LOWS FROM 67 TO 75 NORTH TO SOUTH. EXPECT AREAS OF FOG AND
LOW CLOUDS TO DEVELOP LATE TONIGHT. -GIH

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 340 PM THURSDAY...

AFTER A BRIEF LULL IN THE PRECIP COVERAGE LATE TONIGHT INTO EARLY
FRI MORNING... SHOWERS AND STORMS WILL AGAIN BE LIKELY ESPECIALLY
FROM THE TRIANGLE TO THE NORTH AND EAST... RAMPING UP AS EARLY AS
LATE MORNING. THE SLOW PASSAGE OF THE MID LEVEL SHORTWAVE AXIS AND
ACCOMPANYING SURFACE LOW WILL KEEP CONSIDERABLE CLOUDINESS OVER THE
AREA... WHILE DEEP MOISTURE IN THE FORM OF ANOMALOUSLY HIGH PW (2.0-
2.2 INCHES) WITHIN THIS DYNAMIC FORCING FOR ASCENT WILL FACILITATE
HIGH COVERAGE OF SHOWERS/STORMS. WHILE THE CLOUDS WILL LIMIT
INSTABILITY SOMEWHAT... THE DEEP LAYER SHEAR WILL BE IMPROVING...
AND MID LEVEL LAPSE RATES SHOULD BE A LITTLE BETTER THAN TODAY. WILL
TREND UP TO HIGH CHANCE POPS IN THE FAR WEST AND LIKELY ELSEWHERE
BEFORE NOON. AS THE SURFACE LOW DRIFTS SE DURING THE DAY... LOW
LEVEL NORTHEASTERLY FLOW INTO THE PIEDMONT (ESPECIALLY NW) FOR MUCH
OF THE DAY ALONG WITH THICK CLOUD COVER WILL KEEP TEMPS DOWN. EXPECT
HIGHS FROM THE UPPER 70S NW TO THE MID 80S SE... ALTHOUGH THIS MAY
BE A LITTLE TOO WARM IN THE SE. WILL TRANSITION POPS DOWN FRI NIGHT
FROM WEST TO EAST AS THE TROUGH SHIFTS SLOWLY EASTWARD... WITH A
TREND TO MAINLY SHOWERS. LOWS 66-71. -GIH

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 130 PM THURSDAY...

SATURDAY AND SUNDAY: THE LONG TERM SHOULD BEGIN WITH THE WEEKEND
LOOKING RELATIVELY DRY AND COOL AS A LONGWAVE TROUGH REMAINS PARKED
OVER THE EASTERN SEABOARD. A SURFACE LOW WILL EXIT THE COAST ON
SATURDAY AND SHOULD TAKE THE PRECIPITATION WITH IT AS IT MOVES
NORTHEASTWARD. AS THE LOW DEEPENS OFFSHORE...IT WILL BEGIN TO LIFT
OUT THE UPPER TROUGH AND MOVE IT EASTWARD. IN ITS WAKE...A
RELATIVELY DRY PERIOD SHOULD ENSUE FOR MOST OF THE WEEKEND. THERE
ARE SOME SMALL PERTURBATIONS IN THE FLOW UPSTREAM THAT COULD CAUSE A
FEW AFTERNOON SHOWERS OR STORMS...PARTICULARLY ON SUNDAY AFTERNOON
BUT OTHERWISE EXPECT A MOSTLY DRY WEEKEND WITH SKIES CLEARING AND
HIGH TEMPS IN THE MID 80S NORTH TO NEAR 90 DEGREES ACROSS THE SOUTH.
LOWS IN THE MID 60S TO LOWER 70S.

MONDAY AND TUESDAY: A STRONGER WAVE WILL APPROACH LATER ON MONDAY AS
A SURFACE LOW DEVELOPS SOMEWHERE BETWEEN THE OHIO VALLEY AND THE
APPALACHIANS. LOW LEVEL DETAILS ARE MURKY AT THIS TIME BUT IN
GENERAL...FRONTOGENESIS WILL OCCUR AND A COLD FRONT SHOULD CROSS THE
AREA BY LATE TUESDAY NIGHT OR EARLY WEDNESDAY MORNING. EXPECT
WEATHER TO BE UNSETTLED UP UNTIL FRONTAL PASSAGE...MAINLY FROM
MONDAY AFTERNOON THROUGH TUESDAY NIGHT WITH SHOWERS AND
THUNDERSTORMS POSSIBLE DURING THIS TIME. HIGHS UPPER 80S TO LOW 90S.
LOWS UPPER 60S TO LOW 70S.

WEDNESDAY AND THURSDAY: FRONT WILL EXIT THE COAST ON WEDNESDAY AND
SOME VERY UNSEASONABLY STRONG COLD AIR ADVECTION WILL ENSUE AS A
VERY SHARP UPPER TROUGH WILL DIG DOWN THROUGH THE CAROLINAS. EXPECT
MOSTLY DRY CONDITIONS WITH COOLER HIGHS IN THE MID TO UPPER 80S AND
LOWS IN THE MID 60S TO NEAR 70 DEGREES WITH A FEW LOWER 60S
SPRINKLED INTO THE NW PIEDMONT.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 135 PM THURSDAY...

VFR CONDITIONS ARE NOTED AT ALL CENTRAL NC TAF SITES CURRENTLY...
BUT CONFIDENCE IS HIGH THAT AVIATION CONDITIONS WILL GRADUALLY
DETERIORATE ESPECIALLY TOWARD NIGHTFALL. WE'RE ALREADY SEEING
NUMEROUS SHOWERS AND STORMS NEAR FAY/INT/GSO SOON TO AFFECT RDU AND
THEN RWI OVER THE NEXT FEW HOURS. LOCALIZED MVFR TO IFR CONDITIONS
WILL ACCOMPANY ANY SHOWERS OR STORMS... ALONG WITH ERRATIC STRONG
WIND GUSTS. GENERALLY VFR CONDITIONS EXPECTED AWAY FROM CONVECTION.
COVERAGE WILL TREND UP LATER THIS AFTERNOON AND ESPECIALLY THROUGH
THIS EVENING WITH MOST PLACES LIKELY TO SEE AT LEAST A BRIEF PERIOD
OF SUB-VFR VSBYS IN RAIN THIS EVENING. LATE TONIGHT AND INTO FRI
MORNING (AFTER 06Z)... COVERAGE OF RAIN AND ISOLATED STORMS WILL
DECREASE BUT IFR CLOUDS ARE EXPECTED TO DEVELOP. CIGS SHOULD TREND
UP TO MVFR AFTER 14Z. SHOWER/STORM CHANCES WILL INCREASE ONCE AGAIN
TOWARD THE END OF THE TAF VALID PERIOD.

LOOKING BEYOND 18Z FRI... HIGH CONFIDENCE IN SUB-VFR CONDITIONS
PERSISTING THROUGH MUCH OF FRI AFTERNOON AND THROUGH FRI NIGHT AS AN
UPPER LEVEL DISTURBANCE AND SURFACE LOW PRESSURE SLOWLY CROSS THE
REGION. EXPECT A TREND TOWARD MAINLY VFR SAT... HOLDING INTO MON
WITH WEAK HIGH PRESSURE OVERHEAD. SUB-VFR CONDITIONS AND
SHOWER/STORM CHANCES RETURN LATE MON INTO TUE AS ANOTHER UPPER LEVEL
TROUGH AND SURFACE LOW DIVES IN FROM THE NW. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...HARTFIELD
LONG TERM...ELLIS
AVIATION...HARTFIELD
Hazardous weather outlook, Aug 6, 11:23 AM EDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1123 AM EDT THU AUG 6 2015

NCZ007>011-021>028-038>043-073>078-083>086-088-089-071030-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1123 AM EDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. THE GREATEST THREATS WILL BE FROM STRAIGHT LINE WIND
GUSTS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 6, 3:12 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
312 PM EDT THU AUG 6 2015

NCZ022-039-062000-
GUILFORD NC-RANDOLPH NC-
312 PM EDT THU AUG 6 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN GUILFORD
AND NORTHWESTERN RANDOLPH COUNTIES UNTIL 400 PM EDT...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF THOMASVILLE...OR 10 MILES
WEST OF RANDLEMAN...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...ASHEBORO...RANDLEMAN...ARCHDALE...
TRINITY...PLEASANT GARDEN...JAMESTOWN...FOREST OAKS AND RANDLEMAN
REGIONAL RESERVIOR MARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 50
MPH ARE CAPABLE OF KNOCKING DOWN OLD OR WEAKENED TREES AND TREE
LIMBS...IN ADDITION TO BLOWING AROUND TRASH CANS...POTTED
PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. SEEK
SHELTER IMMEDIATELY. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF
DEADLY CLOUD TO GROUND LIGHTNING.

&&

LAT...LON 3591 8005 3612 7991 3612 7974 3602 7956
      3592 7963 3573 7980 3563 7999 3567 8006
TIME...MOT...LOC 1910Z 219DEG 21KT 3579 7999

VINCENT
Special weather statement, Aug 6, 3:27 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT THU AUG 6 2015

NCZ078-089-062030-
WAYNE NC-SAMPSON NC-
327 PM EDT THU AUG 6 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WAYNE AND
NORTHEASTERN SAMPSON COUNTIES UNTIL 430 PM EDT...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF MOUNT OLIVE...MOVING NORTHEAST
AT 20 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...WALNUT CREEK...NEWTON GROVE...SEVEN
SPRINGS...BROGDEN...MAR-MAC...GRANTHAM...CLIFFS OF THE NEUSE STATE
PARK AND HOBBTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3534 7782 3518 7783 3516 7788 3515 7789
      3517 7793 3516 7797 3519 7802 3518 7807
      3519 7816 3509 7817 3505 7816 3503 7827
      3525 7839 3534 7822 3535 7816 3538 7816
      3555 7782 3543 7783 3540 7780 3538 7780
TIME...MOT...LOC 1927Z 239DEG 18KT 3521 7826

ELLIS
Special weather statement, Aug 6, 3:34 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
334 PM EDT THU AUG 6 2015

NCZ008-025-041-062015-
WAKE NC-DURHAM NC-GRANVILLE NC-
334 PM EDT THU AUG 6 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTH CENTRAL
WAKE...EASTERN DURHAM AND SOUTHERN GRANVILLE COUNTIES UNTIL 415 PM
EDT...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF RDU INTERNATIONAL...OR 10
MILES NORTH OF RALEIGH...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CREEDMOOR...BUTNER...RDU INTERNATIONAL...STEM...
LAKE BUTNER...FALLS LAKE STATE REC AREA...BETHESDA AND PURNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 50
MPH ARE CAPABLE OF KNOCKING DOWN OLD OR WEAKENED TREES AND TREE
LIMBS...IN ADDITION TO BLOWING AROUND TRASH CANS...POTTED PLANTS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3617 7850 3608 7854 3604 7854 3602 7855
      3602 7854 3592 7858 3586 7866 3582 7876
      3593 7889 3621 7880
TIME...MOT...LOC 1933Z 206DEG 9KT 3596 7872

VINCENT
Special weather statement, Aug 6, 4:10 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
410 PM EDT THU AUG 6 2015

NCZ023-039-040-062045-
RANDOLPH NC-ALAMANCE NC-CHATHAM NC-
410 PM EDT THU AUG 6 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EAST CENTRAL
RANDOLPH...SOUTHERN ALAMANCE AND NORTHWESTERN CHATHAM COUNTIES UNTIL
445 PM EDT...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SILER CITY...MOVING EAST AT 15 MPH.

WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LIBERTY...STALEY...SAXAPAHAW...SUTPHIN AND SNOW CAMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 50
MPH ARE CAPABLE OF KNOCKING DOWN OLD OR WEAKENED TREES AND TREE
LIMBS...IN ADDITION TO BLOWING AROUND TRASH CANS...POTTED PLANTS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3597 7926 3589 7926 3587 7924 3574 7919
      3575 7951 3574 7963 3580 7961 3590 7954
      3591 7954 3601 7928
TIME...MOT...LOC 2009Z 247DEG 14KT 3579 7951

VINCENT
Special weather statement, Aug 6, 4:26 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
426 PM EDT THU AUG 6 2015

NCZ085-086-088-062130-
SCOTLAND NC-CUMBERLAND NC-HOKE NC-
426 PM EDT THU AUG 6 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SCOTLAND... HOKE
AND SOUTHWESTERN CUMBERLAND COUNTIES UNTIL 530 PM EDT...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAURINBURG...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. FREQUENT
LIGHTNING WILL ALSO POSE A WEATHER HAZARD.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LAURINBURG...RAEFORD...FORT BRAGG...MAXTON...POPE
AFB...ANTIOCH...HOPE MILLS...SPRING LAKE AND EASTOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING.

&&

LAT...LON 3473 7958 3480 7955 3500 7956 3504 7946
      3515 7935 3519 7864 3512 7865 3512 7864
      3509 7867 3499 7864 3486 7849 3485 7883
      3483 7890 3490 7894 3495 7904 3483 7919
      3484 7935 3482 7936 3477 7933 3463 7946
TIME...MOT...LOC 2025Z 267DEG 21KT 3484 7940

PWB
Special weather statement, Aug 6, 5:06 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
506 PM EDT THU AUG 6 2015

NCZ007>011-028-062200-
WARREN NC-HALIFAX NC-PERSON NC-VANCE NC-EDGECOMBE NC-GRANVILLE NC-
506 PM EDT THU AUG 6 2015

...OCCASIONALLY STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
WARREN...HALIFAX...PERSON...VANCE...NORTHEASTERN EDGECOMBE AND
GRANVILLE COUNTIES THROUGH 600 PM EDT...

AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING EASTWARD FROM ROXBORO IN PERSON
COUNTY THROUGH OXFORD IN HENDERSON COUNTY TO AFTON IN WARREN
COUNTY...MOVING NORTH AT 15 MPH. ISOLATED STRONG STORMS CAPABLE OF
PRODUCING WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE AS THIS LINE
PROGRESSES TOWARD THE VIRGINIA BORDER.

LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...HENDERSON...OXFORD...ROXBORO...WARRENTON...
HALIFAX...SCOTLAND NECK...NORLINA...LITTLETON AND KITTRELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 50
MPH ARE CAPABLE OF KNOCKING DOWN OLD OR WEAKENED TREES OR TREE LIMBS
IN ADDITION TO BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
STANDING WATER ON AREA ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING...ESPECIALLY ALONG THE
INTERSTATE 85 CORRIDOR FROM DURHAM NORTH TO THE VIRGINIA BORDER.

&&

LAT...LON 3654 7790 3651 7790 3648 7764 3644 7762
      3641 7755 3632 7757 3632 7744 3621 7738
      3619 7735 3601 7740 3610 7771 3615 7770
      3615 7787 3620 7792 3621 7811 3626 7817
      3627 7831 3622 7839 3625 7915 3654 7914
TIME...MOT...LOC 2059Z 201DEG 14KT 3625 7919 3633 7858 3618 7799

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 9:05 PM EDTSpecial Weather StatementRAHDavidson, Guilford, Randolph55 min
Aug 5, 9:32 PM EDTSevere Thunderstorm WarningRAHGuilford43 min
Aug 5, 10:12 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Randolph26 min
Aug 6, 2:09 PM EDTSpecial Weather StatementRAHCumberland, Sampson66 min
Aug 6, 2:22 PM EDTSpecial Weather StatementRAHAnson, Hoke, Richmond53 min
Aug 6, 2:26 PM EDTSpecial Weather StatementRAHChatham, Harnett, Johnston, Lee, Wake64 min
Aug 6, 2:34 PM EDTSpecial Weather StatementRAHDavidson, Montgomery, Moore, Randolph, Stanly56 min
Aug 6, 3:12 PM EDTSpecial Weather StatementRAHGuilford48 min
Aug 6, 3:27 PM EDTSpecial Weather StatementRAHWayne63 min
Aug 6, 3:34 PM EDTSpecial Weather StatementRAHDurham41 min
Aug 6, 3:36 PM EDTSevere Thunderstorm WarningRAHChatham, Randolph39 min
Aug 6, 4:10 PM EDTSpecial Weather StatementRAHAlamance35 min
Aug 6, 4:26 PM EDTSpecial Weather StatementRAHCumberland, Hoke, Scotland64 min
Aug 6, 5:06 PM EDTSpecial Weather StatementRAHGranville, Halifax, Person, Vance, Warren54 min
Aug 6, 5:10 PM EDTSevere Thunderstorm WarningRAHSampson50 min
Aug 6, 5:40 PM EDTSevere Thunderstorm WarningRAHHalifax50 min
Aug 6, 6:15 PM EDTFlash Flood WarningRAHSampson3 hr
Aug 6, 6:18 PM EDTAreal Flood AdvisoryRAHHalifax3 hr
Aug 6, 7:59 PM EDTAreal Flood AdvisoryRAHForsyth3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.